View Full Version : Please tell me there's still hope...


ToInfinity
08-16-15, 04:46 AM
I'm 22 yo, been diagnosed with inattentive ADD last year. Along with that anxiety.

I'd been on dexamphetamine for a year and titrated to the highest dose but no benefit. A year because when Lexapro was added later on, I felt like I was finally normal! Or so I thought I was...Then I was diagnosed with hypomania :( (It felt really good though! being more sociable, being attentive, remembering things so say the very least!)

I've been on Ritalin for almost 2 months now, titrated to the highest dose and still inattentive. What's worse was that it made me very depressed and anxious, and suicidal...I felt like there was no more hope because Ritalin was like the last straw! I was agitated, restless, panicky. I'm on a lower dose now until the next review with my psych. which has eased anxiety symptoms.

Please tell me there are other options...

There are so many things I want to accomplish, achieve and feel so sad that I may have to accept living like this...

sarahsweets
08-16-15, 05:04 AM
When you say hypomania, do you mean you had an episode of hypomania? What is your dose of ritalin? There are other options: vyvanse or adderall.

Pilgrim
08-16-15, 05:24 AM
Why hypo mania? Who told you that. Sometimes time is the best healer.

ToInfinity
08-16-15, 06:00 AM
My psychiatrist told me. It was a hypomanic episode that was due to the lexapro because I've never had it before. I was sleeping less but felt like I had enough, I was talking fast at times, knew what to say, stuttering was unnoticeable which was great because it was so hard for me to be articulate, so much empathy, was aware of social cues, making friends, more expressive...

I'm on 20mg morning and noon, down from 30mg 2x cause of the effects.

It is taking so long to find the right med!!!

BellaVita
08-16-15, 08:50 AM
Lexapro had an adverse reaction with me, feeling the best and most stable I've ever been since I've been off it! (Talked a lot, giddy, anxious, super super happy, couldn't sleep for days)

I think some of us are sensitive to it.

I'm your age, don't worry - there is hope.

There are other meds to try and also science will keep improving things and more helpful meds will come to the market with time.

The best combo for me was Clonazepam and Adderall.

If you're experiencing anxiety, and SSRIs don't work, please don't be afraid of benzos because they're not the big scary things people claim they are. Even the withdrawal wasn't so bad for me, in fact SSRI withdrawal was way worse.

Getting anxiety under control will help you to notice better reactions from stimulants.

Also getting good sleep, exercising, drinking plenty of water, NO caffeine, and keeping your blood sugar stable by eating meals will all help and just missing one of those things will really mess you up.

It's difficult sometimes for us to see at a "young" age that things really do get better - since we don't have much of a past to compare things to.

Trust me though, there really is hope.

Pilgrim
08-16-15, 08:57 AM
Hard to say. I think I had a hyper manic episode whilst on Dex( no joke ).

I must say if you expect these meds to help you run around like superman they won't.
However they will make you more stable and in the long run happier, that's what I believe.

I think where they can help financially, scholastically and occupationally is the planning aspect.

roflwaffle
08-16-15, 03:31 PM
I had a similar experience on Lexapro, which was mostly beneficial because I probably have hypersomnia, although the stimulant aspect of it faded with time.

Wellbutrin also helps. I emphasizes my internal voice, and helps me make measured decisions.

Ritalin for me is largely beneficial, although after being on it for a while, I can totally tell when I'm off of it as well. Stimulants can be hard on your body.

You could also try Dex, Focalin (kind of an alternate version of ritalin), Strattera, Intuniv, etc..

sarahsweets
08-17-15, 03:17 AM
As someone with bipolar, I cant take ritalin because it caused me to rapid cycle.